Latest Entry: American Pravda and New York's Sixth Crime Family     Latest Comments: Talk Back Here

« Pfizer Statement Regarding Additional Prescribing Information for Depo-Provera | Main | Moderate Muslims and Arabs Emerge from the Shadows, Or, Maybe Not »

November 21, 2004

Potential drug interaction with paclitaxel and highly active antiretroviral therapy in two patients with AIDS-associated Kaposi sarcoma.

Topics: Clinical Pharmacology

Abstract Review:
Am J Clin Oncol. 2004 Feb;27(1):81-4. Bundow D, Aboulafia DM., Virginia Mason Medical Center, Seattle, Washington, USA:

Highly active antiretroviral therapy (HAART) consisting of multiple combinations of antiretroviral agents that inhibit HIV (HIV) replication has been associated with improvements in CD4+ T-lymphocyte cell counts, suppression of HIV replication, and regression of HIV-associated Kaposi's sarcoma (KS). Several of these agents have complex drug-drug interactions and have the potential to aggravate paclitaxel-associated toxicities. Herein two patients with KS are described who received paclitaxel while on HAART and who developed life-threatening toxicities. These cases are presented to alert clinicians to potentially serious drug interactions that can occur between various components of HAART and paclitaxel. Clinicians contemplating taxane-based chemotherapy for HIV-associated KS should carefully monitor patients for adverse events and, depending on their patient's HAART regimen, consider reducing the taxane dose.  Source - PMID: 14758138

Posted by Hyscience at November 21, 2004 9:26 PM



Articles Related to Clinical Pharmacology: